Posted by: Lizzy | 2009-01-12


My husband has stage 4 cancer in multiple places in his body. Stomach cancer is a recurrence of a previous tumour. On intravenous chemo and oral(xeloda) Seems to have constant diarrhoea of late. Whilst a recognised side effect of xeloda is ther anything you can suggest to overcome this. Also any particular foods you could suggest to build him up as he has lost about 40kgs.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hi Lizzy
If he has diarrhoea more than 4 times a day he needs to let his doctor know immediately - they may need to change the dosage or stop the Xeloda for a while. He can maybe prescribe something like Kaopectin to help with this. Try giving him Lucozade in between, and try giving small meals more often rather than big meals three times a day. Ensure that he gets in at least 3-4 portions of fruit and vegetables (Peeled), avoid high fat content and processed foods. If he does not feel like eating, give him meal replacements like Ensure or Nutramen T.
See also
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.